Florida, 2005Tornadoes and Damaging Winds in Florida, March 7, 2005
March 7, 2005 · NWS TAE · 5 events in 2 counties and zones
2 thunderstorm wind, 2 tornado, 1 funnel cloud, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $285,000
- Crop damage
- None recorded
- Events
- 5
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before the first event at Mar 7, 9:40 PM EST, 30 minutes earlier.
Area forecast discussion, Mar 7, 9:40 PM EST, 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
940 PM EST MON MAR 7 2005
...SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT FOR SE ALA AND THE
WESTERN MOST FLA PANHANDEL COUNTIES UNTIL 11 PM CST MONDAY
EVENING...
...A TORNADO WATCH IS IN EFFECT UNTIL 4 AM EST (3 AM CST) FOR MOST
OF THE PANHANDLE EASTWARD ACROSS ALL THE BIG BEND..AS WELL AS FOR
ALL THE BORDER COUNTIES OF GEORGIA....
.CURRENTLY...MOSTLY CLOUDY TO CLOUDY. DEW POINTS FROM MID 50S N TO
MID 60S S. RADAR SHOWS AN AREA OF SHOWERS AND STRONG TO POSSIBLY
SEVERE TSTMS MOVG EAST ACROSS ALL OF COASTAL WATERS. SOME OF THESE
STORMS ARE CAPABLE OF PRODUCING GUSTS AOA 40 MPH. SEVERAL SPECIAL
MARINE WARNINGS ISSUED. OVER LAND SHOWERS AND A FEW TSTMS ARE NOTED
ACROSS MAINLY PANHANDLE BUT SPREADING N AND E.
&&
.SYNOPSIS...AT SURFACE...COASTAL QSTNRY BOUNDARY FROM JUST OFF LA
COAST EWD TO ACROSS NEARSHORE WATERS OF CWFA MARKING AREA OF STRONG
CONVECTION AND BOUNDARY BETWEEN HIGH DEW POINTS...MID-UPR 50S AND
UPPER 60S. STRONG COLD FRONT FROM OHIO VALLEY SW TO WRN LA MOVG
RAPIDLY SE. STRONG SQUALL LINE ECNTRL AL/SE MISS THIS EVENING.
COMPLEX SYSTEMS TO REACH THE NWRN CWFA BETWEEN 06 AND 09Z, AND EXIT
THE SERN CWFA BETWEEN 12 AND 15Z. ALOFT...RUC GUIDANCE SHOWS THAT
STRONG SHORTWAVE TROUGH DEEPENING SEWD INTO OHIO/TENN VALLEY WITH
HEIGHT FALLS ON ORDER OF 180 METERS EXPECTED AS ITS DEEPENS FURTHER
OVERNIGHT INTO NE GULF STATES. THIS SERVING TO STRENGTHEN H85 JET
ACROSS NE GULF AND INTO GA AND INCREASING LIFT/GULF INFLOW AND
DESTABILIZING LOWEST LAYERS FROM SW TO NE. THIS WILL LIFT COASTAL
FRONT INLAND.
ALTHOUGH INSTABILITY NOT OVERLY IMPRESSIVE..I.E CAPES ONLY AROUND
500 K/J AND LIS UP TO -2 AND NOCTURNAL COOLING COULD PUT DAMPER ON
DYNAMICS. HOWEVER..WIND FIELD VERY IMPRESSIVE. 100 PLUS H5 JET WITH
CWFA IN LEFT FRONT QUAD...75 KNOT H7 JET AND 60 KNOT H85 JET WILL BE
ASSOCD WITH IMPENDING SQUALL LINE. THUS UPPER LEVEL FORCING AND
DYNAMICS WILL BE SUFFICIENT TO OVERCOME THE INSTABILITY AND
NOCTURNAL TIMING FACTORS. ALL MODEL SOUNDINGS DEPICT A
UNIDIRECTIONAL WIND PROFILE OVERNIGHT WHICH SUPPORTS A SQUALL LINE
WITH DAMAGING WINDS AS THE PRIMARY THREAT. HOWEVER...GIVEN RECENT
TAE VAD WINDS WITH MORE FAVORABLE SHEAR...THE TORNADO THREAT CANNOT
BE TOTALLY RULED OUT ESPECIALLY ALONG THE LEADING EDGE OF EMBEDDED
BOWING SEGMENTS WITHIN THE SQUALL LINE. ETA20 SHOWS WINDS VEERING
FROM S TO SW AND THEN NW WITH GRADIENTS TIGHTENING OVERNIGHT. SHOULD
REMAIN WINDY/BREEZY WITH GUSTS DEVELOPING OVERNIGHT AND CONTINUE IN
THE WAKE OF THE COLD FRONT. LEFT TONIGHTS POP GRIDS AS IS, WITH
CATEGORICAL ALL AREAS.
&&
.MARINE...SEVERE WX POTENTIAL NOTED ABOVE. EVENING BUOYS SHOWS
WINDS 15 TO 20 KNOTS WITH 5 FOOT SEAS. WINDS AND SEAS TO INCREASE
NOTICEABLY AHEAD OF SQUALL LINE AND COLD FRONT TO SCA CRITERIA
SHORTLY. SCA LOOKS GOOD.
&&
.FIRE WEATHER...RAPID DRYING IN WAKE OF FRONT AND COMBINED WITH
20-FT WINDS EXCEEDING 15 MPH...RED FLAG WARNING IN EFFECT FOR ALL
BUT THE SE BIG BEND TUESDAY AFTERNOON. A FIRE WEATHER WATCH WILL BE
ISSUED FOR ALL FL COUNTIES DUE TO MARGINAL LOW RH DURATIONS ON
WEDNESDAY AFTN.
&&
.HYDROLOGY...AVERAGE BASIN RAINFALL TOTALS WILL RANGE FROM A HALF TO
ONE INCH ACROSS THE TLH HSA FROM LATE TONIGHT THRU TUESDAY MORNING.
NO FLOODING CONCERNS ATTM.
&&
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
GA...NONE.
FL...SMALL CRAFT ADVISORY GMZ750-755-770-775.
RED FLAG WARNING FOR ALL BUT LAFAYETTE AND DIXIE COUNTIES
TUESDAY AFTN.
FIRE WEATHER WATCH ALL AREAS WEDNESDAY AFTN.
&&
BLOCKHazardous weather outlook, Mar 7, 11:55 AM EST, 10 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1155 AM EST MON MAR 7 2005
ALZ065>069-FLZ007>019-026>029-034-GAZ120>131-142>148-155>161-GMZ750-
755-770-775-081100-
BAKER GA-BAY FL-BEN HILL GA-BERRIEN GA-BROOKS GA-CALHOUN GA-
CALHOUN FL-CLAY GA-COASTAL WALTON FL-COFFEE AL-COLQUITT GA-COOK GA-
DALE AL-DECATUR GA-DIXIE FL-DOUGHERTY GA-EARLY GA-FRANKLIN FL-
GADSDEN FL-GENEVA AL-GRADY GA-GULF FL-HENRY AL-HOLMES FL-HOUSTON AL-
INLAND WALTON FL-IRWIN GA-JACKSON FL-JEFFERSON FL-LAFAYETTE FL-
LANIER GA-LEE GA-LEON FL-LIBERTY FL-LOWNDES GA-MADISON FL-MILLER GA-
MITCHELL GA-QUITMAN GA-RANDOLPH GA-SEMINOLE GA-TAYLOR FL-TERRELL GA-
THOMAS GA-TIFT GA-TURNER GA-WAKULLA FL-WASHINGTON FL-WORTH GA-
INCLUDING THE CITIES OF...ABBEVILLE...ADEL...ALBANY...APALACHICOLA...
ASHBURN...BAINBRIDGE...BLAKELY...BLOUNTSTOWN...BONIFAY...CAIRO...
CALLAWAY...CAMILLA...CARRABELLE...CHIPLEY...COLQUITT...COTTONWOOD...
CRAWFORDVILLE...CROSS CITY...CUTHBERT...DALEVILLE...DAWSON...
DE FUNIAK SPRINGS...DONALSONVILLE...DOWNTOWN DOTHAN...ELBA...
ENTERPRISE...FITZGERALD...FORT GAINES...FORT RUCKER...GENEVA...
GEORGETOWN...HEADLAND...LAKELAND...LEESBURG...MADISON...MARIANNA...
MAYO...MONTICELLO...MORGAN...MOULTRIE...NASHVILLE...NEWTON...
OCILLA...OZARK...PANAMA CITY...PANAMA CITY BEACH...PELHAM...PERRY...
PORT ST. JOE...PUTNEY...QUITMAN...SANTA ROSA BEACH...ST. MARKS...
STEINHATCHEE...SYLVESTER...TALLAHASSEE...THOMASVILLE...TIFTON...
VALDOSTA AND VERNON
1155 AM EST MON MAR 7 2005
THIS OUTLOOK IS FOR SOUTHEAST ALABAMA...SOUTHWEST AND SOUTH CENTRAL
GEORGIA...THE FLORIDA BIG BEND AND EASTERN PANHANDLE...AND THE
ADJACENT COASTAL WATERS.
.DAY ONE...TODAY AND TONIGHT.
SHOWERS AND THUNDERSTORMS WILL DEVELOP AHEAD OF A STRONG COLD FRONT
BEGINNING LATE THIS AFTERNOON...WITH THE BEST CHANCES DURING THE
OVERNIGHT HOURS. SOME OF THE STORMS MAY BE SEVERE...WITH DAMAGING
WINDS THE PRIMARY THREAT. SHOWERS AND THUNDERSTORMS WILL END FROM
WEST TO EAST AS THE FRONT PUSHES THROUGH THE REGION TOWARD DAYBREAK
TUESDAY. WINDS AND SEAS ARE EXPECTED TO INCREASE OVER THE COASTAL
WATERS TO ADVISORY LEVELS TONIGHT.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
A MUCH DRIER AIRMASS WILL FILTER INTO THE AREA IN THE WAKE OF THE
EXITING COLD FRONT TUESDAY AND WILL AIDE IN THE SPREAD OF ANY
WILDFIRES THAT DEVELOP. WINDS AND SEAS WILL BE AT ADVISORY LEVELS
TUESDAY...THEN DECREASE TUESDAY NIGHT. ANOTHER FAST MOVING FRONT
WILL PUSH THROUGH THE AREA THURSDAY MORNING PROVIDING ANOTHER CHANCE
FOR RAIN. A DRY FRONT IS FORECAST TO PUSH THROUGH ON FRIDAY WITH DRY
WEATHER CONTINUING INTO THE WEEKEND.
.SPOTTER CALL TO ACTION STATEMENT...
SOME OF THE STORMS MAY APPROACH SEVERE LIMITS...AND SPOTTER
ACTIVATION MAY BE REQUIRED LATER TONIGHT AND EARLY TUESDAY MORNING.
.RIP CURRENTS...
THERE IS A MODERATE RISK OF RIP CURRENTS TODAY ALONG THE FLORIDA
BIG BEND AND PANHANDLE BEACHES.
IF YOU ARE CAUGHT IN A RIP CURRENT...WADE SIDEWAYS PARALLEL TO THE
BEACH UNTIL YOU ARE OUT OF ITS PULL. TO ESCAPE...RIDE THE CURRENT OUT
BEYOND THE SURF ZONE WHERE THE RIP CURRENT DISSIPATES...THEN SWIM TO
SHORE OUTSIDE THE NARROW CURRENT.
FOR ADDITIONAL WEATHER INFORMATION...VISIT THE NATIONAL WEATHER
SERVICE IN TALLAHASSEE VIA OUR WEB SITE AT WWW.SRH.NOAA.GOV/TLH/ OR
LISTEN TO NOAA WEATHER RADIO...LOCAL TELEVISION OR RADIO STATIONS.
8-JAMSKI
In the hours before
Special weather statement, Mar 7, 5:38 PM EST, 4 hours 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
538 PM EST MON MAR 7 2005
ALZ065>069-FLZ007-009>012-080400-
BAY FL-COFFEE AL-DALE AL-GENEVA AL-HENRY AL-HOLMES FL-HOUSTON AL-
INLAND WALTON FL-JACKSON FL-WASHINGTON FL-
INCLUDING THE CITIES OF...ABBEVILLE...BONIFAY...CALLAWAY...CHIPLEY...
COTTONWOOD...DALEVILLE...DE FUNIAK SPRINGS...DOWNTOWN DOTHAN...
ELBA...ENTERPRISE...FORT RUCKER...GENEVA...HEADLAND...MARIANNA...
OZARK...PANAMA CITY...PANAMA CITY BEACH AND VERNON
538 PM EST MON MAR 7 2005
THE NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE THUNDERSTORM WATCH
FOR SOUTHEAST ALABAMA...SOUTHWEST AND SOUTH CENTRAL GEORGIA...AND THE
FLORIDA BIG BEND AND PANHANDLE...EFFECTIVE UNTIL 1000 PM CST MONDAY
EVENING.
THIS WATCH INCLUDES THE FOLLOWING COUNTIES:
IN SOUTHEAST ALABAMA:
HENRY...DALE...HOUSTON...GENEVA AND COFFEE
IN THE FLORIDA PANHANDLE:
BAY...JACKSON...WALTON...WASHINGTON AND HOLMES
A LINE OF SEVERE THUNDERSTORMS WILL MOVE ACROSS THE NORTHEAST GULF
TONIGHT INTO EARLY TUESDAY MORNING. THE MAIN THREAT WILL BE DAMAGING
WINDS AND LARGER HAIL...ALTHOUGH A TORNADO IS ALSO POSSIBLE.
THEREFORE A SEVERE THUNDERSTORM WATCH HAS BEEN ISSUED FOR SOUTHEAST
ALABAMA AND THE WESTERN HALF OF THE FLORIDA PANHANDLE UNTIL 11 PM
CST.
24-BLOCK
Special weather statement, Mar 7, 5:38 PM EST, 4 hours 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
538 PM EST MON MAR 7 2005
ALZ065>069-FLZ007-009>012-080400-
BAY FL-COFFEE AL-DALE AL-GENEVA AL-HENRY AL-HOLMES FL-HOUSTON AL-
INLAND WALTON FL-JACKSON FL-WASHINGTON FL-
INCLUDING THE CITIES OF...ABBEVILLE...BONIFAY...CALLAWAY...CHIPLEY...
COTTONWOOD...DALEVILLE...DE FUNIAK SPRINGS...DOWNTOWN DOTHAN...
ELBA...ENTERPRISE...FORT RUCKER...GENEVA...HEADLAND...MARIANNA...
OZARK...PANAMA CITY...PANAMA CITY BEACH AND VERNON
538 PM EST MON MAR 7 2005
THE NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE THUNDERSTORM WATCH
FOR SOUTHEAST ALABAMA...AND MOST OF THE FLORIDA PANHANDLE...
EFFECTIVE UNTIL 1100 PM CST MONDAY EVENING.
THIS WATCH INCLUDES THE FOLLOWING COUNTIES:
IN SOUTHEAST ALABAMA:
HENRY...DALE...HOUSTON...GENEVA AND COFFEE
IN THE FLORIDA PANHANDLE:
BAY...JACKSON...WALTON...WASHINGTON AND HOLMES
A LINE OF SEVERE THUNDERSTORMS WILL MOVE ACROSS THE NORTHEAST GULF
TONIGHT INTO EARLY TUESDAY MORNING. THE MAIN THREAT WILL BE DAMAGING
WINDS AND LARGER HAIL...ALTHOUGH A TORNADO IS ALSO POSSIBLE.
THEREFORE A SEVERE THUNDERSTORM WATCH HAS BEEN ISSUED FOR SOUTHEAST
ALABAMA AND THE WESTERN HALF OF THE FLORIDA PANHANDLE UNTIL 11 PM
CST.
24-BLOCK
Special weather statement, Mar 7, 8:58 PM EST, 1 hour 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
858 PM EST MON MAR 7 2005
GAZ120>131-142>148-161-080900-
BAKER GA-BEN HILL GA-BERRIEN GA-CALHOUN GA-CLAY GA-COLQUITT GA-
COOK GA-DOUGHERTY GA-EARLY GA-IRWIN GA-LANIER GA-LEE GA-MILLER GA-
MITCHELL GA-QUITMAN GA-RANDOLPH GA-TERRELL GA-TIFT GA-TURNER GA-
WORTH GA-
INCLUDING THE CITIES OF...ADEL...ALBANY...ASHBURN...BLAKELY...
CAMILLA...COLQUITT...CUTHBERT...DAWSON...FITZGERALD...FORT GAINES...
GEORGETOWN...LAKELAND...LEESBURG...MORGAN...MOULTRIE...NASHVILLE...
NEWTON...OCILLA...PELHAM...PUTNEY...SYLVESTER AND TIFTON
858 PM EST MON MAR 7 2005
THE NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE THUNDERSTORM WATCH
FOR MOST OF SOUTHWEST AND SOUTH CENTRAL GEORGIA...EFFECTIVE UNTIL 400
AM EST TUESDAY MORNING.
THIS WATCH INCLUDES THE FOLLOWING COUNTIES:
BAKER...BEN HILL...BERRIEN...CALHOUN...CLAY...COLQUITT...COOK...
DOUGHERTY...EARLY...IRWIN...LEE...MILLER...MITCHELL...QUITMAN...
RANDOLPH...TURNER AND WORTH
A SQUALL LINE AND THEN A STRONG COLD FRONT WILL MOVE ACROSS GEORGIA
THROUGH THE OVERNIGHT HOURS. THE THREAT OF SEVERE WEATHER EXISTS WITH
DAMAGING WINDS THE GREATEST THREAT
24-BLOCK
Special weather statement, Mar 7, 8:58 PM EST, 1 hour 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
858 PM EST MON MAR 7 2005
GAZ120>131-142>148-080900-
BAKER GA-BEN HILL GA-BERRIEN GA-CALHOUN GA-CLAY GA-COLQUITT GA-COOK
GA-DOUGHERTY GA-EARLY GA-IRWIN GA-LEE GA-MILLER GA-MITCHELL
GA-QUITMAN GA-RANDOLPH GA-TERRELL GA-TIFT GA-TURNER GA-WORTH GA-
INCLUDING THE CITIES OF...ADEL...ALBANY...ASHBURN...BLAKELY...
CAMILLA...COLQUITT...CUTHBERT...DAWSON...FITZGERALD...FORT GAINES...
GEORGETOWN...LAKELAND...LEESBURG...MORGAN...MOULTRIE...NASHVILLE...
NEWTON...OCILLA...PELHAM...PUTNEY...SYLVESTER AND TIFTON
858 PM EST MON MAR 7 2005
THE NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE THUNDERSTORM WATCH
FOR MOST OF SOUTHWEST AND SOUTH CENTRAL GEORGIA...EFFECTIVE UNTIL 400
AM EST TUESDAY MORNING.
THIS WATCH INCLUDES THE FOLLOWING COUNTIES:
BAKER...BEN HILL...BERRIEN...CALHOUN...CLAY...COLQUITT...COOK...
DOUGHERTY...EARLY...IRWIN...LEE...MILLER...MITCHELL...QUITMAN...
RANDOLPH...TURNER AND WORTH
A SQUALL LINE AND THEN A STRONG COLD FRONT WILL MOVE ACROSS GEORGIA
THROUGH THE OVERNIGHT HOURS. THE THREAT OF SEVERE WEATHER EXISTS WITH
DAMAGING WINDS THE GREATEST THREAT
24-BLOCK
Special weather statement, Mar 7, 9:15 PM EST, 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
915 PM EST MON MAR 7 2005
FLZ011>019-026>028-GAZ155>161-080900-
BAY FL-BROOKS GA-CALHOUN FL-DECATUR GA-FRANKLIN FL-GADSDEN FL-
GRADY GA-GULF FL-JACKSON FL-JEFFERSON FL-LANIER GA-LEON FL-
LIBERTY FL-LOWNDES GA-MADISON FL-SEMINOLE GA-TAYLOR FL-THOMAS GA-
WAKULLA FL-
INCLUDING THE CITIES OF...APALACHICOLA...BAINBRIDGE...BLOUNTSTOWN...
CAIRO...CALLAWAY...CARRABELLE...CRAWFORDVILLE...DONALSONVILLE...
LAKELAND...MADISON...MARIANNA...MONTICELLO...PANAMA CITY...
PANAMA CITY BEACH...PERRY...PORT ST. JOE...QUITMAN...ST. MARKS...
STEINHATCHEE...TALLAHASSEE...THOMASVILLE AND VALDOSTA
915 PM EST MON MAR 7 2005
THE NATIONAL WEATHER SERVICE HAS ISSUED A TORNADO WATCH FOR
THE GEORGIA COUNTIES THAT BORDER FLORIDA...THE FLORIDA PANHANDLE
COUNTIES OF BAY...JACKSON...CALHOUN AND GULF...AND ALL OF THE FLORIDA
BIG BEND....EFFECTIVE UNTIL 400 AM EST TUESDAY MORNING(300
AM CST TUESDAY MORNING
THIS WATCH INCLUDES THE FOLLOWING COUNTIES:
IN GEORGIA
SEMINOLE...DECATUR...GRADY...THOMAS...BROOKS...LOWNDES AND LANIER
IN FLORIDA
BAY...GULF...CALHOUN...JACKSON...FRANKLIN...LIBERTY..GADSDEN...LEON
...WAKULLA...JEFFERSON...MADISON...DIXIE AND LAFAYETTE
A STRONG SQUALL LINE AND COLD FRONT WILL MOVE THROUGH THIS AREA
THROUGH THE OVERNIGHT HOURS. A THREAT OF TORNADOS EXISTS.
24-BLOCK
Special weather statement, Mar 7, 9:15 PM EST, 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
915 PM EST MON MAR 7 2005
FLZ011>019-026>029-034-GAZ155>161-080900-
BAY FL-BROOKS GA-CALHOUN FL-DECATUR GA-FRANKLIN FL-GADSDEN FL-
GRADY GA-GULF FL-JACKSON FL-JEFFERSON FL-LANIER GA-LEON FL-
LIBERTY FL-LOWNDES GA-MADISON FL-SEMINOLE GA-TAYLOR FL-THOMAS
GA-WAKULLA FL-LAFAYETTE FL-DIXIE FA
INCLUDING THE CITIES OF...APALACHICOLA...BAINBRIDGE...BLOUNTSTOWN...
CAIRO...CALLAWAY...CARRABELLE...CRAWFORDVILLE...DONALSONVILLE...
LAKELAND...MADISON...MARIANNA...MONTICELLO...PANAMA CITY...
PANAMA CITY BEACH...PERRY...PORT ST. JOE...QUITMAN...ST. MARKS...
STEINHATCHEE...TALLAHASSEE...THOMASVILLE AND VALDOSTA
915 PM EST MON MAR 7 2005
THE NATIONAL WEATHER SERVICE HAS ISSUED A TORNADO WATCH FOR
THE GEORGIA COUNTIES THAT BORDER FLORIDA...THE FLORIDA PANHANDLE
COUNTIES OF BAY...JACKSON...CALHOUN AND GULF...AND ALL OF THE FLORIDA
BIG BEND....EFFECTIVE UNTIL 400 AM EST TUESDAY MORNING(300
AM CST TUESDAY MORNING
THIS WATCH INCLUDES THE FOLLOWING COUNTIES:
IN GEORGIA
SEMINOLE...DECATUR...GRADY...THOMAS...BROOKS...LOWNDES AND LANIER
IN FLORIDA
BAY...GULF...CALHOUN...JACKSON...FRANKLIN...LIBERTY..GADSDEN...LEON
...WAKULLA...JEFFERSON...MADISON...DIXIE AND LAFAYETTE
A STRONG SQUALL LINE AND COLD FRONT WILL MOVE THROUGH THIS AREA
THROUGH THE OVERNIGHT HOURS. A THREAT OF TORNADOS EXISTS.
24-BLOCK
Event by event
2 thunderstorm wind, 2 tornado, 1 funnel cloud. Local standard time, as filed.
Thunderstorm Wind, Gulf
- When
- March 7, 10:10 PM EST
- Where
- Gulf County, Overstreet
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $10,000
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 30.000, -85.367
The Gulf County EMA reported roof damage to a residence.
Tornado, Gulf
- When
- March 7, 10:15 PM EST
- Where
- Gulf County, 9 mi NNW of Port St Joe
- Rating
- F0
- Path length
- 0.2 mi
- Path width
- 50 yd
- Property damage
- $150,000
- Reported by
- TRAINED SPOTTER
- Coordinates
- 29.933, -85.350
A tornado briefly touched down and damaged several homes and vehicles. Reported by a SKYWARN storm spotter.
Funnel Cloud, Liberty
- When
- March 7, 10:25 PM EST
- Where
- Liberty County, 8 mi NW of Wilma
- Reported by
- FIRE DEPT/RESCUE SQUAD
- Coordinates
- 30.241, -84.883 (the zone’s center; the record gives no point)
A funnel cloud sighted by EMS officials at Highway 333 and Slip and Slide Road. Report relayed by a 911 operator.
Tornado, Gulf
- When
- March 7, 10:25 PM EST to 10:26 PM EST
- Where
- Gulf County, Wewahitchka
- Rating
- F0
- Path length
- 1 mi
- Path width
- 50 yd
- Property damage
- $75,000
- Reported by
- TRAINED SPOTTER
- Coordinates
- 30.117, -85.200
A tornado briefly touched down on Mossy Top Drive in the Douglas Landing Campground. It damaged a barn and destroyed two mobile homes. Reported by a SKYWARN storm spotter.
Thunderstorm Wind, Liberty
- When
- March 7, 10:40 PM EST
- Where
- Liberty County, Sumatra
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $50,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 30.017, -84.983
The Liberty County Sheriff reported minor damage to homes, as well as downed trees and power lines.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
- Funnel Cloud
- A rotating column of cloud extending from a thunderstorm that did not reach the ground.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail and Damaging Winds in Mississippi, March 7, 2005$533,000 · 1.75 in hail · 19 events
- Hail and Damaging Wind in Texas, March 7, 2005$300,000 · 1.25 in hail · 2 events
- Hail and Damaging Winds in Texas, March 7, 2005$81,000 · 1 in hail · 14 events
- Damaging Winds in Florida, March 7, 2005$25,000 · 55 kt wind · 2 events
- Damaging Wind in Alabama, March 7, 2005$22,000 · 53 kt wind · 1 event
- Lightning Strike in North Carolina, March 7, 2005$20,000 · 1 event
- Damaging Wind in Louisiana, March 7, 2005$20,000 · 60 kt wind · 1 event
- Damaging Wind in Alabama, March 7, 2005$17,000 · 53 kt wind · 1 event
- Damaging Wind in Louisiana, March 7, 2005$15,000 · 55 kt wind · 1 event
- Damaging Wind in Alabama, March 7, 2005$13,000 · 53 kt wind · 1 event
- Damaging Wind in Alabama, March 7, 2005$12,000 · 50 kt wind · 1 event
- Winter Storm in Michigan, March 7, 20054 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5439506, 5439503, 5439504, 5439505, 5439507.